MAUDE Adverse Event Report: CORDIS CORPORATION SMART 120 150, SFA - 7X150MM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION SMART 120 150, SFA - 7X150MM; CATHETER, BILIARY, DIAGNOSTIC
Model Number C07150ML
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stenosis (2263)
Date of Event 07/29/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported in the (b)(6) study, a smart stent was placed in the distal portion of the right superficial femoral artery of a (b)(6) male patient on (b)(6) 2013.The patient¿s vessel level of tortuousness was unknown.The lesion was mildly calcified.The rate of stenosis was unknown.On (b)(6) 2014: in stent restenosis of 75 % in the stent at the right superficial femoral artery was confirmed, and revascularization (plain old balloon angioplasty poba) was performed.The patient recovered and left the hospital.On (b)(6) 2014: in stent restenosis of 75 % was confirmed in the right external iliac artery, the right common femoral artery and the right superficial femoral artery, the middle portion of the left anterior descending artery and the proximal portion to the distal portion of the left superficial femoral artery.The patient was hospitalized and poba was performed.The patient recovered and left the hospital.On (b)(6) 2015: the patient was hospitalized.An angiography was taken.In stent restenosis of 90 % was confirmed in the right superficial femoral artery, and percutaneous transluminal angioplasty (pta) was performed.The patient recovered and left the hospital.The patient¿s medical history is endovascular procedure for cardiovascular.The patient has diabetes (no insulin) and hypertonia.On (b)(6) 2013; a stenosis of 90 % from the entry to the proximal portion of the left anterior descendent artery.Percutaneous coronary intervention (pci) was performed and the patient recovered.On (b)(6) 2014: in stent restenosis was confirmed in the left superficial femoral artery was confirmed and pci was performed.The patient recovered and left the hospital.On (b)(6) 2014: a stenosis of 75 % in the distal portion of the right coronary artery was confirmed.The patient was hospitalized.Pci was performed.The patient recovered and left the hospital.On (b)(6) 2015: the patient was hospitalized.In stent restenosis of 75 % was confirmed in the middle portion of the left anterior descending artery and pci was performed.The patient recovered and left the hospital.On (b)(6) 2016: the patient was hospitalized.In stent restenosis of 75 % was confirmed in the proximal portion of the left anterior descending artery and pci was performed.The patient recovered and left the hospital.On (b)(6) 2017: the patient was hospitalized.In stent stenosis of 75 % was confirmed in the proximal portion of the right coronary artery and pci was performed.The patient recovered and left the hospital.The patient¿s medical history is endovascular procedure for cardiovascular.The patient has diabetes (no insulin) and hypertonia.There was no relevancy with the product and procedure.This is a case from (b)(6) for sfa and the case number is (b)(6).The product was not returned for analysis.A device history record review of lot 15851699 was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan and that there were no anomalies during the manufacturing. without the return of the device for analysis and without films of the event, the reported customer complaint could not be confirmed and no determination of possible contributing factors could be made.In-stent restenosis (isr) is associated with the progression of atherosclerotic disease and is a known potential adverse event following stent implantation and does not represent a device failure.Intra-arterial stent placement is a treatment of the disease process, it is not a preventive or cure for the progression of symptoms of atherosclerotic artery disease.Vessel occlusion, restenosis, intimal hyperplasia or recurrent strictures are well known documented potential complications of this type of procedure and are listed in the ifu as such.In the literature, in-stent stenosis rates range from 11% to 39% from 6 to 12 months after stent placement.Rates were higher in older patients with more severe atherosclerosis and depended on the type of stenosis treated.Isr is more prevalent in ostial stent placement procedures.Stenoses in stents are usually treated with intrastent pta or placement of a second stent.Factors that may have influenced this event include patient, procedural, pharmacological and lesion.There is nothing to suggest that the reported event is related to the design and/or manufacturing process of the device; therefore no corrective action will be taken.Should additional information become available, the file will be updated accordingly.
 
Event or Problem Description
As reported in the japan smart pms study, a smart stent was placed in the distal portion of the right superficial femoral artery of a (b)(6) male patient on (b)(6) 2013.The patient¿s vessel level of tortuousness was unknown.The lesion was mildly calcified.The rate of stenosis was unknown.On (b)(6) 2014: in stent restenosis of 75 % in the stent at the right superficial femoral artery was confirmed, and revascularization (plain old balloon angioplasty poba) was performed.The patient recovered and left the hospital.On (b)(6) 2014: in stent restenosis of 75 % was confirmed in the right external iliac artery, the right common femoral artery and the right superficial femoral artery, the middle portion of the left anterior descending artery and the proximal portion to the distal portion of the left superficial femoral artery.The patient was hospitalized and poba was performed.The patient recovered and left the hospital.On (b)(6) 2015: the patient was hospitalized.An angiography was taken.In stent restenosis of 90 % was confirmed in the right superficial femoral artery, and percutaneous transluminal angioplasty (pta) was performed.The patient recovered and left the hospital.The patient¿s medical history is endovascular procedure for cardiovascular.The patient has diabetes (no insulin) and hypertonia.On (b)(6) 2013; a stenosis of 90 % from the entry to the proximal portion of the left anterior descendent artery.Percutaneous coronary intervention (pci) was performed and the patient recovered.On (b)(6) 2014: in stent restenosis was confirmed in the left superficial femoral artery was confirmed and pci was performed.The patient recovered and left the hospital.On (b)(6) 2014: a stenosis of 75 % in the distal portion of the right coronary artery was confirmed.The patient was hospitalized.Pci was performed.The patient recovered and left the hospital.On (b)(6) 2015: the patient was hospitalized.In stent restenosis of 75 % was confirmed in the middle portion of the left anterior descending artery and pci was performed.The patient recovered and left the hospital.On (b)(6) 2016: the patient was hospitalized.In stent restenosis of 75 % was confirmed in the proximal portion of the left anterior descending artery and pci was performed.The patient recovered and left the hospital.On (b)(6) 2017: the patient was hospitalized.In stent stenosis of 75 % was confirmed in the proximal portion of the right coronary artery and pci was performed.The patient recovered and left the hospital.The patient¿s medical history is endovascular procedure for cardiovascular.The patient has diabetes (no insulin) and hypertonia.There was no relevancy with the product and procedure.This is a case from (b)(6) smart pms for sfa and the case number is (b)(6).
 
Additional Manufacturer Narrative
Additional information was received and the target lesion revascularization.75 % of stenosis in the right external iliac artery and 75 % of stenosis in the right common femoral artery, and claudication were sequence of events.This is not considered as different cases.All the lesions were treated. non target lesion stenosis.The case of stent implant in the left superficial femoral artery was prior to the smart stent implant.Therefore this is not considered as a new adverse event.Non target lesion stenosis.Abi level decline and intermittent claudication were sequence of events that lead to non target lesion stenosis.Therefore this is not considered as a new adverse event or defect.Angina pectoris.The date of recovery of the patient was changed from (b)(6) 2017 to (b)(6) 2017.As reported in the japan smart pms study, a smart stent was placed in the distal portion of the right superficial femoral artery of a (b)(6) year-old male patient on (b)(6) 2013.The patient¿s vessel level of tortuousness was unknown.The lesion was mildly calcified.The rate of stenosis was unknown.On (b)(6) 2014: in stent restenosis of 75 % in the stent at the right superficial femoral artery was confirmed, and revascularization (plain old balloon angioplasty poba) was performed.The patient recovered and left the hospital.On (b)(6) 2014: in stent restenosis of 75 % was confirmed in the right external iliac artery, the right common femoral artery and the right superficial femoral artery, the middle portion of the left anterior descending artery and the proximal portion to the distal portion of the left superficial femoral artery.The patient was hospitalized and poba was performed.The patient recovered and left the hospital.On (b)(6) 2015: the patient was hospitalized.An angiography was taken.In stent restenosis of 90 % was confirmed in the right superficial femoral artery, and percutaneous transluminal angioplasty (pta) was performed.The patient recovered and left the hospital.The patient¿s medical history is endovascular procedure for cardiovascular.The patient has diabetes (no insulin) and hypertonia.On (b)(6) 2013; a stenosis of 90 % from the entry to the proximal portion of the left anterior descendent artery.Percutaneous coronary intervention (pci) was performed and the patient recovered.On (b)(6) 2014: in stent restenosis was confirmed in the left superficial femoral artery (b)(6) 3/25/2014: a stenosis of 75 % in the distal portion of the right coronary artery was confirmed.The patient was hospitalized.Pci was performed.The patient recovered and left the hospital.On (b)(6) 2015: the patient was hospitalized.In stent restenosis of 75 % was confirmed in the middle portion of the left anterior descending artery and pci was performed.The patient recovered and left the hospital.On (b)(6) 2016: the patient was hospitalized.In stent restenosis of 75 % was confirmed in the proximal portion of the left anterior descending artery and pci was performed.The patient recovered and left the hospital.On (b)(6) 2017 the patient was hospitalized.In stent stenosis of 75 % was confirmed in the proximal portion of the right coronary artery and pci was performed.The patient recovered and left the hospital.The patient¿s medical history is endovascular procedure for cardiovascular.The patient has diabetes (no insulin) and hypertonia.There was no relevancy with the product and procedure.No other cordis stents were placed in other lesions excepted the right sfa.This is a case from (b)(4) smart pms for sfa and the case number is (b)(4).The product was not returned for analysis.A device history record review of lot 15851699 was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan and that there were no anomalies during the manufacturing.Without the return of the device for analysis and without films of the event, the reported customer complaint could not be confirmed and no determination of possible contributing factors could be made.In-stent restenosis (isr) is associated with the progression of atherosclerotic disease and is a known potential adverse event following stent implantation and does not represent a device failure.Intra-arterial stent placement is a treatment of the disease process, it is not a preventive or cure for the progression of symptoms of atherosclerotic artery disease.Vessel occlusion, restenosis, intimal hyperplasia or recurrent strictures are well known documented potential complications of this type of procedure and are listed in the ifu as such.In the literature, in-stent stenosis rates range from 11% to 39% from 6 to 12 months after stent placement.Rates were higher in older patients with more severe atherosclerosis and depended on the type of stenosis treated.Isr is more prevalent in ostial stent placement procedures.Stenoses in stents are usually treated with intrastent pta or placement of a second stent.Factors that may have influenced this event include patient, procedural, pharmacological and lesion.There is nothing to suggest that the reported event is related to the design and/or manufacturing process of the device; therefore no corrective action will be taken.Should additional information become available, the file will be updated accordingly.

Brand Name
SMART 120 150, SFA - 7X150MM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key6566617
Report Number9616099-2017-01092
Device Sequence Number13733891
Product Code FGE
UDI-Device Identifier20705032063439
UDI-Public20705032063439
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042969
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Model NumberC07150ML
Device Catalogue NumberC07150ML
Device Lot Number15851699
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/20/2017
Initial Date Received by Manufacturer 04/20/2017
Supplement Date Received by Manufacturer07/20/2017
Initial Report FDA Received Date05/15/2017
Supplement Report FDA Received Date08/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDING SHEATH: 6FRGUIDEWIRE: 0.014
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight68